Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jan 23, 2014, 10:25 AM CST for 8 counties in Texas. It took effect at Jan 23, 2014, 4:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 10:25 AM CST (16:25 UTC)
- In effect from
- Jan 23, 2014, 4:00 PM CST
- Expired
- Jan 24, 2014, 7:41 AM CST
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WWUS74 KHGX 231625 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1025 AM CST THU JAN 23 2014 ...WIND ADVISORY IN EFFECT 4 PM TODAY TO 6AM FRIDAY... .STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA TODAY AND INCREASE WINDS ALONG THE COAST AS THE PRESSURE GRADIENT TIGHTENS. WINDS OF 20 TO 30 MPH WILL BE POSSIBLE AND QUITE GUSTY. WINDS SHOULD DECREASE FRIDAY AS HIGH PRESSURE BEGINS TO SETTLE OVER TEXAS. TXZ213-214-226-227-235>238-240500- /O.NEW.KHGX.WI.Y.0005.140123T2200Z-140124T1200Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON... HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...MISSOURI CITY... MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...PIERCE... RICHMOND...ROSENBERG...SUGAR LAND...TEXAS CITY...TOMBALL... WHARTON...WINNIE 1025 AM CST THU JAN 23 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY. * EVENT...NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS. * TIMING...4 PM CST THIS AFTERNOON THROUGH 6 AM CST FRIDAY MORNING. * IMPACT...WINDS WILL IMPACT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
4 follow-up statements
946 WWUS74 KHGX 232155 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 355 PM CST THU JAN 23 2014 ...WIND ADVISORY IN EFFECT 4 PM THURSDAY TO 6AM FRIDAY... .STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA TODAY AND INCREASE WINDS ALONG THE COAST AS THE PRESSURE GRADIENT TIGHTENS. WINDS OF 20 TO 30 MPH WILL BE POSSIBLE AND QUITE GUSTY. WINDS SHOULD DECREASE FRIDAY AS HIGH PRESSURE BEGINS TO SETTLE OVER TEXAS. TXZ213-214-226-227-235>238-241200- /O.CON.KHGX.WI.Y.0005.140123T2200Z-140124T1200Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON... HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...MISSOURI CITY... MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...PIERCE... RICHMOND...ROSENBERG...SUGAR LAND...TEXAS CITY...TOMBALL... WHARTON...WINNIE 355 PM CST THU JAN 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * EVENT...NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS. * TIMING...4 PM CST THIS AFTERNOON THROUGH 6 AM CST FRIDAY MORNING. * IMPACT...WINDS WILL IMPACT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
888 WWUS74 KHGX 241000 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 400 AM CST FRI JAN 24 2014 ...WIND ADVISORY IN EFFECT FOR PARTS OF SOUTHEAST TEXAS... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG ARCTIC COLD FRONT WILL WEAKEN LATER THIS MORNING. TXZ214-235>238-241500- /O.EXT.KHGX.WI.Y.0005.000000T0000Z-140124T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 400 AM CST FRI JAN 24 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...NORTHEAST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS. * TIMING...STRONG WINDS WILL PERSIST THROUGH 9 AM BEFORE WINDS BEGIN TO DECREASE. * IMPACT...WINDS WILL IMPACT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ213-226-227-241200- /O.CON.KHGX.WI.Y.0005.000000T0000Z-140124T1200Z/ FORT BEND-HARRIS-WHARTON- INCLUDING THE CITIES OF...EL CAMPO...HOUSTON...HUMBLE...KATY... MISSOURI CITY...PASADENA...PIERCE...RICHMOND...ROSENBERG... SUGAR LAND...TOMBALL...WHARTON 400 AM CST FRI JAN 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * EVENT...NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS. * TIMING...THROUGH 6 AM. * IMPACT...WINDS WILL IMPACT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
609 WWUS74 KHGX 241219 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 619 AM CST FRI JAN 24 2014 ...WIND ADVISORY IN EFFECT FOR PARTS OF SOUTHEAST TEXAS... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG ARCTIC COLD FRONT WILL WEAKEN LATER THIS MORNING. TXZ213-226-227-241330- /O.EXP.KHGX.WI.Y.0005.000000T0000Z-140124T1200Z/ FORT BEND-HARRIS-WHARTON- INCLUDING THE CITIES OF...EL CAMPO...HOUSTON...HUMBLE...KATY... MISSOURI CITY...PASADENA...PIERCE...RICHMOND...ROSENBERG... SUGAR LAND...TOMBALL...WHARTON 619 AM CST FRI JAN 24 2014 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WINDS ARE NOW BELOW 25 MPH...THEREFORE THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$ TXZ214-235>238-241500- /O.CON.KHGX.WI.Y.0005.000000T0000Z-140124T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 619 AM CST FRI JAN 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...NORTHEAST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS. * TIMING...STRONG WINDS WILL PERSIST THROUGH 9 AM BEFORE WINDS BEGIN TO DECREASE. * IMPACT...WINDS WILL IMPACT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
210 WWUS74 KHGX 241341 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 741 AM CST FRI JAN 24 2014 ...WIND ADVISORY HAS BEEN CANCELED... .THE PRESSURE GRADIENT HAS BEGUN TO RELAX AND SUSTAINED WINDS ARE WELL BELOW 25 MPH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. TXZ214-235>238-241445- /O.CAN.KHGX.WI.Y.0005.000000T0000Z-140124T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 741 AM CST FRI JAN 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. THE PRESSURE GRADIENT HAS BEGUN TO RELAX AND SUSTAINED WINDS ARE WELL BELOW 25 MPH. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 6:01 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 23, 6:01 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 AM CST THU JAN 23 2014
.DISCUSSION...
ARCTIC COLD FRONT IS PUSHING TO THE SOUTH THIS MORNING BRINGING
MUCH COLDER TEMPERATURES BEHIND IT. THE FRONT SHOULD REACH OUR
NORTHERN ZONES EARLY THIS MORNING AND REACH THE COAST BY THIS
AFTERNOON. AS THE FRONT PASSES TODAY TEMPERATURES WILL START TO
DROP AND THEN HOLD STEADY THIS AFTERNOON. THE HIGH RES TEXAS TECH
WRF HAS BEEN VERY CONSISTENT THE LAST COUPLE OF MODELS RUNS
DEVELOPING VERY LIGHT RAIN IN OUR NORTHERN ZONES STARTING EARLY
THIS MORNING AND THEN EXPANDING THE PRECIPITATION SOUTHWARDS. THE
HRRR ALSO SEEMS TO BE ON PAGE WITH THIS. THE TEXAS TECH KEEPS THE
PRECIPITATION GOING UNTIL MID FRIDAY MORNING. THE GFS AND ECMWF
KEEPS WITH THIS IDEA. THE NAM ON THE OTHER HAND KEEPS THE PRECIP
GOING THROUGH FRIDAY EVENING.
THIS WILL CAUSE MAJOR IMPACTS ACROSS OUR AREA. AS PRECIPITATION
BEGINS TO FALL THIS MORNING BEHIND THE FRONT DEWPOINTS WILL ALSO
START TO COME DOWN. THIS COULD EASILY LET THE SURFACE TEMP START
TO WET BULB DOWN. THIS WOULD MEAN ICING COULD START AS EARLY AS
THIS AFTERNOON OFF TOWARDS OUR NORTHWEST. NAM AND GFS FORECAST
SOUNDINGS BOTH SUPPORT FREEZING RAIN AND ICE PELLETS AT COLLEGE
STATION AS EARLY AS 21Z TODAY. FOR THE CITY OF HOUSTON FORECAST
SOUNDINGS SUPPORT FREEZING RAIN AND SLEET AS EARLY AS 6Z FRIDAY.
FRIDAY MORNING SNOW COULD POSSIBLY MIX IN AT COLLEGE STATION.
BOTH NAM AND GFS SOUNDINGS SHOW KCLL COMPLETELY BELOW FREEZING
AROUND 12Z FRIDAY BUT THERE DOES APPEAR TO BE SOME DRY AIR TRYING
TO WORK ITS WAY IN AROUND 500MB. GALVESTON SHOULD ALSO FALL TO
FREEZING FRIDAY MORNING. THIS WILL MAKE THE CAUSEWAY EXTREMELY
DANGEROUS! HIGHWAYS... BRIDGES... AND OVERPASSES WILL BE EXTREMELY
DANGEROUS ACROSS THE AREA STARTING THIS EVENING INTO FRIDAY.
PLEASE AVOID TRAVEL AT ALL COST.
WE SHOULD START TO WARMUP A BIT THIS WEEKEND AS SURFACE HIGH
PRESSURE PUSHES OFF TO THE EAST. ANOTHER STRONG COLD FRONT WILL
MOVE THROUGH THE AREA MONDAY NIGHT INTO TUESDAY AS ANOTHER
SHORTWAVE DIVES SOUTH. 23
&&
.AVIATION...
BUSY MORNING WITH THIS UPCOMING WINTER WEATHER EVENT. LIGHT RAINS
SHOULD DEVELOP OVER THE NORTH BY MID MORNING AND THEN EXPAND
SOUTHWARD. FREEZING RAIN/SLEET WILL PROBABLY DEVELOP BY LATE
AFTERNOON ACROSS THE NORTHERN SITES AND THEN SHIFT SOUTHWARD INTO
THE CXO/IAH AREAS BY EARLY EVENING. SNOW SHOULD DEVELOP BY 03Z
ACROSS THE NORTH AND MARCH SOUTHWARD THROUGHOUT THE REMAINDER OF THE
NIGHT. SIGNIFICANT ICE ACCUMULATIONS FOR CLL/UTS/CXO/DWH/IAH ARE
LIKELY...AOA .10 FOR THE SOUTHERN AND AS MUCH AS .20" NORTH. SLEET
THREAT CONTINUES THROUGH 15Z OR SO FOR THE SOUTH. STRONG NORTHEAST
WINDS THIS AFTERNOON 10-20G20-25KT...STRONGER FOR THE COAST.
45
&&
.MARINE...
WINDS OFFSHORE SLOWLY RELAXING WITH SEAS TRENDING DOWN THIS MORNING.
BUT THIS WILL BE CHANGING AS STRONG COLD FRONT WITH TIGHT PRESSURE
GRADIENT SETS UP THIS AFTERNOON AND TONIGHT. SCA CONDITIONS FOR
CERTAIN AND HAVE HOISTED A GALE WATCH AS WINDS MAY TOP OUT AT 30-35
KNOTS TONIGHT. SEAS BUILDING TO 11-14 FEET TONIGHT OFFSHORE...7-9
FEET NEARSHORE. HIGH PRESSURE SETTLES INTO SOUTH TEXAS FRIDAY BEFORE
MOVING EAST WHILE WEAKENING SO WINDS SHOULD SLOWLY DROP OFF FRIDAY.
ANOTHER COLD FRONT MONDAY WILL USHER IN SCA CONDITIONS FOR NE FLOW.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 45 26 35 29 60 / 60 60 30 10 10
HOUSTON (IAH) 51 28 35 30 60 / 70 70 40 20 10
GALVESTON (GLS) 60 30 36 36 56 / 50 60 60 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 9 AM CST FRIDAY
FOR THE FOLLOWING ZONES: BRAZOS...BURLESON...GRIMES...
HOUSTON...MADISON...TRINITY...WALKER...WASHINGTON.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...HARRIS...JACKSON...
LIBERTY...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
WALLER...WHARTON.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO NOON CST FRIDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
GALE WATCH FROM 4 PM CST THIS AFTERNOON THROUGH LATE TONIGHT FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT ADVISORY FROM 3 AM TO 5 PM CST FRIDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...23
AVIATION/MARINE...45Hazardous weather outlook, Jan 23, 6:23 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 623 AM CST THU JAN 23 2014 GMZ330-335-350-355-370-375-241230- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 623 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST WINDS AND ELEVATED SEAS TODAY AND FRIDAY BEHIND AN ARCTIC FRONT HAVE CAUSED SMALL CRAFT ADVISORIES TO BE PLACED FOR ALL WATERS AND BAYS STARTING NOON TODAY. A GALE WATCH IS IN EFFECT STARTING THIS AFTERNOON. IN ADDITION...TIDE LEVELS WILL BECOME ABOVE NORMAL DURING THIS TIME FRAME AND WILL NEED TO BE MONITORED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED WINDS AND TIDES WILL CONTINUE TO FRIDAY. A GALE WATCH AND SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR FRIDAY MORNING. WINDS WILL FINALLY FALL BELOW SCA CRITERIA FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-195>200-210>214-226-227-235>238-241230- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 623 AM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE MAIN CONCERN WILL BE ACCUMULATIONS OF SLEET AND FREEZING RAIN STARTING THURSDAY EVENING THROUGH FRIDAY AFTERNOON. SOME AREAS COULD RECEIVE ICE ACCUMULATIONS OF A FEW HUNDREDS TO TWO TENTHS OF AN INCH. CONFIDENCE HAS CONTINUED TO INCREASE FOR THIS EVENT. ICING LOOKS LIKELY! HIGHWAYS AND HIGHWAY BRIDGES WILL BE EXTREMELY DANGEROUS! .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ICE ACCUMULATIONS FROM FREEZING RAIN AND SLEET WILL CONTINUE FRIDAY MORNING. SOME OF OUR NORTHERN AREAS WILL LIKELY SEE SOME SNOW MIX IN FRIDAY MORNING. PRECIPITATION SHOULD START TO COME TO AN END BY FRIDAY EVENING. ROADS COULD REMAIN DANGEROUS UNTIL SATURDAY MORNING AS TEMPERATURES STRUGGLE TO RISE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:46 PM CST | Small Craft Advisory | HGX | 18 hr | |
| Jan 23, 4:39 AM CST | Gale Watch | HGX | 6 hr | |
| Jan 23, 4:39 AM CST | Small Craft Advisory | HGX | 23 hr | |
| Jan 23, 5:42 AM CST | Winter Storm Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 30 hr |
| Jan 23, 10:50 AM CST | Gale Warning | HGX | 16 hr | |
| Jan 23, 10:50 AM CST | Small Craft Advisory | HGX | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.